MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Composix L/P; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Composix L/P; Surgical Mesh
Catalog Number 0134450
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 10/21/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2008 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per operative notes, "a semicircular incision was made in the skin superior to the umbilicus.The hernia sac was identified and was dissected free from the deep tissue.A ventralex mesh (device 1) was placed into the abdominal fascia in a tension free repair and secured it with sutures." (b)(6)2011 - patient was diagnosed with recurrent incarcerated umbilical hernia, adhesion thereby underwent laparoscopic repair with implant of composix lp mesh (device 2) and explant of ventralex mesh (device 1).Per operative notes, "an incision was made around the umbilicus.The hernia sac was dissected out.There were multiple adhesions to the abdominal wall around the previous ventralex mesh (device 1).Extensive lysis of adhesions was performed.The ventralex mesh (device 1) was excised entirely.A composix lp mesh (device 2) was placed into the abdominal wall and secured it with sutures." (b)(6)2011 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with implant of biological mesh.(note: no operative note regarding this procedure is documented in the available medical records.) (b)(6)2016 - patient was diagnosed with recurrent ventral hernia without obstruction, pain, thereby underwent open repair with primary hernia repair, vac placement.(note: no operative note regarding this procedure is documented in the available medical records.).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2010) is considered to be a best estimate.This emdr represents the composix lp mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Composix L/P
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50382861
Report Number1213643-2026-01085
Device Sequence Number21273243
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267(17)150828(10)HUUG1143
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number0134450
Device Lot NumberHUUG1143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight220 LB